Page 2 of 3 FirstFirst 123 LastLast
Results 11 to 20 of 22

Thread: Maybe too personal, but why not.

  1. #11
    Join Date
    Mar 2009
    Location
    Lake Forest, CA
    Posts
    121
    Blog Entries
    11
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Lori, what was the blood pressure med that lowered your sex drive and which one are you on now?

    i have definitely been experiencing this side effect. i don't know if it's because of the medications or because i have serious body image issues at the moment, which i hope will go away when i get off prednisone.
    23 year old clinical psychology grad student with lupus (SLE) and nephritis
    Medications: CellCept, Plaquenil, Prednisone, Lisinopril, Lipitor, OsCal+D

  2. #12
    Join Date
    May 2008
    Location
    Portland, Oregon
    Posts
    1,108
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Hi Tasha...

    I'm really sorry, it's been such a long time ago, I can't remember which blood pressure med did that...I've racked my brain, but it won't come to me. I do know that I was switched to Atenolol after that, and stayed on that one until after my last pregnancy, which was in 1996. At the end of that pregnancy, I had severe eclampsia and my blood pressure was way out of control, so I had to be on 3 really strong BP meds for about a year. Eventually I was weaned off of 2 and ended up on Lisinopril. That's the one I'm still on today at only 10 mg. each morning.

    What BP med are you on? Have you tried googling the side effects of it? I'll bet if I hear the name of the med I had problems with, I will remember it.

    And just to offer some encouragement, when I finally got to a very low dose of Prednisone, and was able to start exercising at Curves, my hourglass figure came right back...in some ways better than before, and boy is that a pick-me-up for the confidence and self esteem. I'm sure that'll be the case for you too. Just hang in there.

    Hugs,

    Lori

  3. #13
    Join Date
    Mar 2009
    Location
    Lake Forest, CA
    Posts
    121
    Blog Entries
    11
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    i take 20mg of lisinopril every evening... and i take it that one does not have the lowered sex drive side effect, since that's what you're currently on, yeah?

    i really miss the figure i had before prednisone... and i can't stand how puffy my face is. i used to have such a nice smile and it was something i was really proud of. now i refuse to have my picture taken because when i smile, my cheeks puff out even more and look like an obese person's cheeks. i don't even recognize my face. my doctor just had me start tapering my prednisone a week ago. i dropped from 30mg to 20mg, and i have another week to go on 20 before i drop it down to 17.5mg. it will be months before i'm at a low enough dosage to where my face and figure come back. the doc said that probably won't happen until i get under 10mg.

    can prednisone also cause lowered sex drive (as a side effect, not from the body image issues)?
    23 year old clinical psychology grad student with lupus (SLE) and nephritis
    Medications: CellCept, Plaquenil, Prednisone, Lisinopril, Lipitor, OsCal+D

  4. #14
    Join Date
    Dec 2008
    Location
    UK
    Posts
    3,091
    Blog Entries
    59
    Thanks
    0
    Thanked 94 Times in 83 Posts

    Default hi

    Try not to worry too much about it.If you have a great partner, it wont be a problem.With me if a debate about.....sex....chocolate...sleep......chocolate would win every time ...well at this moment.....so buy lots of chocolate and enjoy...yipeeeeeeeeeeeeeeeeeeeeeeeeeeeee x
    I am still here,just been on new meds so unable to function like i used to.I will pop back,just know im thinking of you all and hoping you are keeping on keeping on.xxxxxxx

  5. #15
    Join Date
    Jan 2009
    Location
    Atwater, California
    Posts
    78
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Sex, what's that....really, my husband gets very frustrated with me...I have no sex drive lately...I think it's a combination of things.
    46 year old mother of two diagnosed with SLE 2 yrs ago.
    Meds: Plaquinil, azathrioprine, cymbalta, water pill, folic acid, low dose asprin, and a medication to help me sleep.

  6. #16
    Join Date
    Nov 2007
    Location
    Texas
    Posts
    1,189
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    Yes Amanda,

    A flare does interfere with my sex drive...I believe it is a combination of pain, exhaustion, and the meds....
    I have promises to keep and miles to go before I sleep, and miles to go before I sleep.......Robert Frost

  7. #17
    Join Date
    Dec 2011
    Location
    Wisconsin/California
    Posts
    9
    Thanks
    3
    Thanked 1 Time in 1 Post

    Default

    Quote Originally Posted by kducks View Post
    I can throw a little humor into this subject. I was 17 when I was diagnosed and not sexually active at the time. My first rheumy would tell me EVERYTIME I saw him..."You know Kimberly, now is not a good time to be getting pregnant"..right in front of my mom! Like I had the time and energy for that when I could barely get out of bed most days.
    I know this is not exactly the same thing but it is equally annoying and extremely awkward. When I was really bloated and suffering from edema and first went to the a nephrologist with my dad, he thought that I was pregnant, thought my dad was my husband and also asked me if this was going to be my first child or if I already had kids...

  8. #18
    Join Date
    Dec 2011
    Location
    Wisconsin/California
    Posts
    9
    Thanks
    3
    Thanked 1 Time in 1 Post

    Default

    Quote Originally Posted by tasha View Post
    i take 20mg of lisinopril every evening... and i take it that one does not have the lowered sex drive side effect, since that's what you're currently on, yeah?

    i really miss the figure i had before prednisone... and i can't stand how puffy my face is. i used to have such a nice smile and it was something i was really proud of. now i refuse to have my picture taken because when i smile, my cheeks puff out even more and look like an obese person's cheeks. i don't even recognize my face. my doctor just had me start tapering my prednisone a week ago. i dropped from 30mg to 20mg, and i have another week to go on 20 before i drop it down to 17.5mg. it will be months before i'm at a low enough dosage to where my face and figure come back. the doc said that probably won't happen until i get under 10mg.

    can prednisone also cause lowered sex drive (as a side effect, not from the body image issues)?
    I have to say though, that when I was on really high daily prednisone doses, I've never had a higher libido. It was really weird for me. Even with the lowered body confidence I got from the weight gain, especially the dreaded moon face and fat in the neck and belly, oh not to mention the extra face hair growth. In some ways, the high libido is one of the best side effects that I experienced with prednisone. Besides for the keeping flares and infections at bay. I'm totally off it now, and I do miss those things. Though, not the rapid crazy drastic mood changes(I've never spoken my mind to everybody so much before in my life...which caused some issues sometimes), bad body changes and the fact that you're kind of depleting your bone mass.

  9. #19
    tgal's Avatar
    tgal is offline Super Moderator Super ModeratorEmperor of the Solar System
    Join Date
    Jan 2010
    Location
    Houston, Texas
    Posts
    4,526
    Thanks
    1,548
    Thanked 1,742 Times in 1,211 Posts

    Default

    I have none which was a huge change for me. It went downhill the sicker I became and is at none now. I am sure the meds don't help but whatever it is you are not alone
    Mari

    Success is not final, failure is not fatal: it is the courage to continue that counts.

    ~Winston Churchill~







  10. #20
    Join Date
    Mar 2011
    Location
    Montana
    Posts
    499
    Blog Entries
    1
    Thanks
    281
    Thanked 261 Times in 147 Posts

    Default

    lupus flares lower my sex drive, my cooking drive, my cleaning drive...and when it is really bad, my knitting drive
    "I'm going to get healthy or die trying"

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •